MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EDWARDS SAPIEN 3 TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES LLC EDWARDS SAPIEN 3 TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600TFX20A
Medical Device Problem Code Gradient Increase (1270)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the field clinical specialist (fcs), approximately 1 year post tavr with a 20mm sapien 3 valve in the aortic position, a patient, who had a history of previous endocarditis underwent a post dilation due to stenosis, with pre-intervention mean/peak gradients between 20'35 mmhg.The most recent follow-up echocardiogram and progress notes were not available.The patient's symptomatic status prior to intervention is unknown, and it is anticipated that this information will be obtained.During the procedure, the physician performed balloon valvuloplasty on the previously implanted sapien valve.A second valve was not implanted.The most recent valve area/index and post-intervention gradient measurements are unknown.No follow-up echocardiographic data were available at the time of reporting.
 
Additional Manufacturer Narrative
Investigation is ongoing.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings, sections g6, h2, h6: device codes, type of investigation, investigation findings, investigation conclusions and h11 has been added.The event(s) reported is/are anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode(s) is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.The complaint for increased gradients was confirmed based on the information available to date.A review of the dhr and lot history did not provide any indication that a manufacturing non-conformance contributed to the complaint event.A review of the ifu revealed no deficiencies.During the manufacturing process, all sapien 3 valves are 100% visually inspected for defects and 100% tested for proper coaptation under physiological backpressure conditions prior to release for distribution.Therefore, it is highly unlikely that a manufacturing defect or device malfunction contributed to the event.As reported, '1 year post tavr with a 20mm sapien 3 valve in the pulmonic position, a patient, who had a history of previous endocarditis underwent a post dilation due to stenosis, with pre-intervention mean/peak gradients between 20'35 mmhg.' elevated gradients may indicate obstructed flow across the valve.An increase in gradients may result from patient factors such as hypertrophic cardiomyopathy (hcm) or sub-valvular stenosis.Additionally, an increase in gradients can indicate that a leaflet is not functioning optimally due to thrombosis or early valve degeneration.In this case, it was reported that, 'the patient symptomatic status prior to intervention (anticipated to be obtained) and was hospitalized with endocarditis'.Endocarditis is an infection of a native or prosthetic valve.Causes of prosthetic valve endocarditis are well documented in the literature and are typically classified as early (<60 days) or late (>60 days).In the bloodstream, endocarditis can multiply and spread across the inner lining of the heart (endocardium).The endocardium becomes inflamed, causing damage to heart valves/leaflets, resulting in obstruction of blood flow with increased gradients.It's also possible that the inflammation and/or damage of heart tissue caused by endocarditis can cause narrowing of the arteries and potentially valve stenosis with increased gradient.Additionally, bav was performed and, 'the mean gradient after intervention [was] 5mmhg.', which also indicated the implanted valve may initially under expanded.As such, available information suggests that patient factors (endocarditis) and/or procedural factors (under expanded valve) may have contributed to the complaint event; however, limited information was provided; therefore, a definitive root cause is unable to be determined at this time.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), approximately 1 year post tavr with a 20mm sapien 3 valve in the pulmonic position, a patient, who had a history of previous endocarditis underwent a post dilation due to stenosis, with pre-intervention mean/peak gradients between 20'35 mmhg.The most recent follow-up echocardiogram and progress notes were not available.The patient's symptomatic status prior to intervention is unknown, and it is anticipated that this information will be obtained.During the procedure, the physician performed balloon valvuloplasty on the previously implanted sapien valve.A second valve was not implanted.The most recent valve area/index and post-intervention gradient measurements are unknown.No follow-up echocardiographic data were available at the time of reporting.Upon follow up, the fcs advised that the patient symptomatic status prior to intervention (anticipated to be obtained) and was hospitalized with endocarditis.Implant access and access site -ij and the mean gradient after intervention 5mmhg.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to administrative review, sections b5 corrected, g6, h2.Investigation is still ongoing.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to additional information received, sections g6, h2, b5 updated.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), approximately 1 year post tavr with a 20mm sapien 3 valve in the aortic position, a patient, who had a history of previous endocarditis underwent a post dilation due to stenosis, with pre-intervention mean/peak gradients between 20'35 mmhg.The most recent follow-up echocardiogram and progress notes were not available.The patient's symptomatic status prior to intervention is unknown, and it is anticipated that this information will be obtained.During the procedure, the physician performed balloon valvuloplasty on the previously implanted sapien valve.A second valve was not implanted.The most recent valve area/index and post-intervention gradient measurements are unknown.No follow-up echocardiographic data were available at the time of reporting.Upon follow up, the fcs advised that the patient symptomatic status prior to intervention (anticipated to be obtained) and was hospitalized with endocarditis.Implant access and access site -ij and the mean gradient after intervention 5mmhg.

Brand Name
EDWARDS SAPIEN 3 TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24109563
Report Number2015691-2026-10487
Device Sequence Number9713293
Product Code NPT
UDI-Device Identifier00690103194005
UDI-Public(01)00690103194005(17)260416
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2026
Device Model Number9600TFX20A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by Manufacturer01/16/2026
02/10/2026
02/11/2026
Initial Report FDA Received Date01/19/2026
Supplement Report FDA Received Date02/02/2026
02/10/2026
02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexFemale